MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number JP566S
Medical Device Problem Codes Degraded (1153); Melted (1385); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap/ bipap, and mechanical ventilator devices.The manufacturer received allegation of ui knob broken and the outer case melted.There was no report of patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.An external and internal visual inspection of the device was completed by the manufacturer and found dust-like contaminant, foam particles in the bottom enclosure and blower assembly.The manufacturer confirmed evidence of sound abatement foam degradation/breakdown in the returned materials.The manufacturer also confirmed thermal failure of pca.The manufacturer concludes there was evidence of sound abatement foam degradation and thermal failure of the device.The manufacturer is submitting a final report at this time.If pertinent information becomes available to the manufacturer at a later date, an addendum to this final report will be filed.
 
Additional Manufacturer Narrative
The manufacturer previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap/ bipap, and mechanical ventilator devices.The manufacturer received allegation of ui knob broken and the outer case melted.There was no report of patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.An external and internal visual inspection of the device was completed by the manufacturer and found dust-like contaminant, foam particles in the bottom enclosure and blower assembly.The manufacturer confirmed evidence of sound abatement foam degradation/breakdown in the returned materials.The manufacturer also confirmed thermal failure of pca.The manufacturer concludes there was evidence of sound abatement foam degradation and thermal failure of the device.The correct event description should be- the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap/ bipap, and mechanical ventilator devices.The manufacturer received allegation of ui knob broken and the outer case melted.There was no report of patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.An external and internal visual inspection of the device was completed by the manufacturer and found dust-like contaminant throughout the device including the sound abatement foam in the bottom enclosure and blower assembly.The manufacturer confirmed thermal failure of pca.The manufacturer concludes there was evidence of thermal failure of the device.

Brand Name
REMSTAR AUTO A-FLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key22459672
Report Number2518422-2025-047946
Device Sequence Number12841005
Product Code BZD
UDI-Device Identifier00606959030923
UDI-Public(01)00606959030923
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberJP566S
Device Catalogue NumberJP566S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown